Aa
A
A
Close
Avatar universal
Metoprolol and Slow Heart Rate
I am a 31 year old male, 6'4, 195lbs.  I visited a cardiologist in April 2010 because of palpitations during exercise.  I had an echo done: trace mitral and tricuspid inefficiency, EF 53%, borderline global hypokinesis (my left ventricular motion is borderline reduced, but structurally normal).  Overall, the doctor said I was fine but hypertensive, so he put me on 10mg of Ramipril for my BP.  Recently, I've had continued issues with anxiety during exercise and palpitations.  So I was told to come in for another stress test.  I took it and they saw ST depressions.  The doctor (not my regular cardiologist) stopped the treadmill, but after he looked through my file, we resumed.  Overall, I was fine and he suspected a false positive, but I still had to go in for a nuclear stress test.  Pretty much the same thing happened with my heart rate, though I do not know if there were more ST depressions, I'll find out Monday. Both cardiologists suspect it is my anxiety. I recently had an "angioscreen," and everything came back normal.   Also, my cholesterol is 137.  I was taken off of the ramipril and put on 12.5mg of metoprolol twice a day.  I started Monday and my heart rate hardly ever goes above 60 bpm; even standing and when I walk at a normal pace it stays in the 70's. I can't go for long walks without being exhausted, though today I was happy that I managed to get my heart rate up to 102 (at that pace it normally would have been at 118-124).  I'm feeling tired often.  Are these side effects temporary?  I'm starting to wonder if my cardiologist will take me off of the beta-blockers.  It kind of *****, because it has helped with the anxiety aspect of my health, but I can't deal with feeling run down all of the time.  
Cancel
2 Answers
Page 1 of 1
Avatar universal
Sorry about the double post, I can't figure out how to delete one.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Beta blockers do typically take people a while to get used to, although part of the idea of them is to get your resting heart rate to come down. An unfortunate side effect for some people is that they are limited in the exercise they can do. I would say give it at least another week and see if you feel any less tired- it does take your body a while to adjust. If you're still not feeling any better by that time, then I'd say that might be a good time to talk to your Dr. about it.

Good luck!

Jill
Pharmacy student
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1440481484
Blank
Netherlands
Avatar universal
Blank
Avatar universal
Blank
Avatar universal
Blank
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1236893 tn?1408490528
Blank
gymdandee commented on Gun Disarm Technique...
21 mins ago
Avatar universal
Blank
Paxiled commented on Gun Disarm Technique...
8 hrs ago
566249 tn?1294661218
Blank
GardeniaDreams So very tired. Comment
19 hrs ago
Heart Disease Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Heart Disease Answerers
159619 tn?1318997813
Blank
Salt Lake City, UT
11548417 tn?1440481484
Blank
Netherlands
Avatar universal
Blank
Avatar universal
Blank
Avatar universal
Blank
Ireland